Table of Contents Author Guidelines Submit a Manuscript
Discrete Dynamics in Nature and Society
Volume 2010, Article ID 162371, 11 pages
http://dx.doi.org/10.1155/2010/162371
Research Article

Generalized Hyers-Ulam-Rassias Theorem in Menger Probabilistic Normed Spaces

1Department of Mathematics, Semnan University, P.O. Box 35195-363, Semnan, Iran
2Department of Mathematics, Iran University of Science and Technology, Narmak, Tehran, Iran

Received 24 September 2009; Accepted 22 January 2010

Academic Editor: Yong Zhou

Copyright © 2010 M. Eshaghi Gordji et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We introduce two reasonable versions of approximately additive functions in a Šerstnev probabilistic normed space endowed with triangle function. More precisely, we show under some suitable conditions that an approximately additive function can be approximated by an additive mapping in above mentioned spaces.

1. Introduction and Preliminaries

Menger proposed transferring the probabilistic notions of quantum mechanic from physics to the underlying geometry. The theory of probabilistic normed spaces (briefly, PN spaces) is important as a generalization of deterministic result of linear normed spaces and also in the study of random operator equations. The theory of probabilistic metric spaces introduced in 1942 by Menger [1], as well as by the authors in [2, 3]. The notion of a probabilistic normed space was introduced by Šerstnev [4]. Alsina, Schweizer and Skalar gave a general definition of probabilistic normed space based on the definition of Menger for probabilistic metric spaces in [5, 6].

It can be defined, in some way, the class of approximate solutions of the given functional equation one can ask whether each mapping from this class can be somehow approximated by an exact solution of the considered equation. Such a problem was formulated by Ulam in (cf., [7]) and solved the next year for the Cauchy functional equation by Hyers [8]. In , Aoki [9] and in , Rassias [10] proved a generalization of Hyers' theorem for additive and linear mappings, respectively.

Theorem 1.1. Let be an approximately additive mapping from a normed vector space into a Banach space , that is, satisfies the inequality for all , where and are constants with and . Then the mapping defined by is the unique additive mapping which satisfies for all .

The result of Rassias has influenced the development of what is now called the Hyers-Ulam-Rassias stability theory for functional equations. In , a generalization of Rassias' theorem was obtained by Gvruţa [11] by replacing the bound by a general control function . Several stability results have been recently obtained for various equations, also for mapping with more general domains and ranges (see [1218]).

PN spaces were first defined by Šerstnev in (see [4]). Their definition was generalized in [5]. We recall and apply the definition of probabilistic space briefly as given in [2], together with the notation that will be needed (see [2]). A distance distribution function (briefly, a d.d.f.) is a nondecreasing function from into that satisfies and , and is left-continuous on ; here as usual, . The space of d.d.f.'s will be denoted by ; and the set of all in for which by . The space is partially ordered by the usual pointwise ordering of functions, that is, if and only if for all in . For any , is the d.d.f. given by

The space can be metrized in several ways [2], but we will here adopt the Sibley metric . If are d.f.'s and is in , let denote the condition:

Then the Sibley metric is defined by

In particular, under the usual pointwise ordering of functions, is the maximal element of . A triangle function is a binary operation on , namely a function that is associative, commutative, nondecreasing in each place and has as identity, that is, for all and in :

(TF1),(TF2),(TF3),(TF4).

Moreover, a triangle function is continuous if it is continuous in the metric space .

Typical continuous triangle functions are and . Here is a continuous -norm, that is, a continuous binary operation on that is commutative, associative, nondecreasing in each variable and has 1 as identity; is a continuous -conorm, namely a continuous binary operation on which is related to the continuous -norm through For example and or and .

Definition 1.2. A Probabilistic Normed space (briefly, PN space) is a quadruple , where is a real vector space, and are continuous triangle functions with and is a mapping (the probabilistic norm) from into , such that for every choice of and in the following hold:(N1) if and only if ( is the null vector in );(N2);(N3);(N4) for every .

A PN space is called a Šerstnev space if it satisfies (N1), (N3) and the following condition:

holds for every and . When here is a continuous -norm such that and , the PN space is called Menger PN space (briefly, MPN space), and is denoted by

Let be an MPN space let be a sequence in . Then is said to be convergent if there exists such that

for all . In this case is called the limit of .

The sequence in MPN space is called Cauchy if for each and , there exists some such that for all .

Clearly, every convergent sequence in a MPN space is Cauchy. If each Cauchy sequence is convergent in a MPN space , then is called Menger probabilistic Banach space (briefly, MPB space).

Recently, the stability of functional equations on PN spaces and MPN spaces have been investigated by some authors; see [1923] and references therein. In this paper, we investigate the stability of additive functional equations on Šerstnev probabilistic normed space endowed with triangle function.

2. Main Results

We begin our work with uniform version of the Hyers-Ulam-Rassias stability in a Šerstnev PN space in which we uniformly approximate a uniform approximate additive mapping.

Theorem 2.1. Let be a linear space and be a Šerstnev PB space. Let be a control function such that converges to zero. Let be a uniformly approximately additive function with respect to in the sense that uniformly on . Then for any exists and defines an additive mapping such that if for some then

Proof. Given , by (2.2), we can choose some such that for all and all . Putting in (2.5) we get and by replacing by , we obtain By passing to a nonincreasing subsequence, if necessary, we may assume that is nonincreasing.
Thus for each we have The convergence of (2.1) implies that for given there is such that Thus by (2.8) we deduce that for each . Hence is a Cauchy sequence in . Since is complete, this sequence converges to some . Therefore, we can define a mapping by , namely, for each , and , Next, let . Temporarily fix and . Since converges to zero, there is some such that for all . Hence for each , we have but we have and by (2.5) and for large enough , we have Thus It follows that for all and by (N1), we have .
To end the proof, let, for some positive and , (2.3) hold. Let . Putting and in (2.10), we get for all positive integers . Thus for large enough , we have therefore

Corollary 2.2. Let be a linear space and be a Šerstnev PB space. Let be a control function satisfying (2.2). Let be a uniformly approximately additive function with respect to . Then there is a unique additive mapping such that uniformly on .

Proof. The existence of uniform limit (2.19) immediately follows from Theorem 2.1. It remains to prove the uniqueness assertion.
Let be another additive mapping satisfying (2.19). Fix . Given , by (2.19) for and , we can find some such that for all and . Fix some and find some integer such that Then we have It follows that for all . Thus for all .

Considering the control function for some , we obtain the following.

Corollary 2.3. Let be a normed linear space. Let be a Šerstnev PB space. Let and . Suppose that is a function such that uniformly on . Then there is a unique additive mapping such that uniformly on .

We are ready to give our nonuniform version of the Hyers-Ulam-Rassias theorem in Šerstnev PN spaces.

Theorem 2.4. Let be a linear space. Let be a Šerstnev MPN space. Let be a function such that for some , for all and . Let be a Šerstnev PB space and let be a -approximately additive mapping in the sense that for each and . Then there exists unique additive mapping such that where and .

Proof. Put in (2.26) to obtain Using (2.25) and induction on , one can verify that for all and . Replacing by in (2.28) and using (2.29) we get for all and . It follows from (2.30) that whence for all , and . So whence for all , and . Fix . By we deduce that is a Cauchy sequence in . Since is complete, this sequence converges to some point . It follows from (2.26) that whence We have By (2.37) and the fact that for all and , each term on the right-hand side tends to as . Hence By (N1), it means that Furthermore, let and . Using (2.34) with we obtain Hence The uniqueness of can be proved in a similar fashion as in the proof of Corollary 2.2.

References

  1. K. Menger, “Statistical metrics,” Proceedings of the National Academy of Sciences of the United States of America, vol. 28, pp. 535–537, 1942. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. B. Schweizer and A. Sklar, Probabilistic Metric Spaces, North-Holland Series in Probability and Applied Mathematics, North-Holland, New York, NY, USA, 1983. View at MathSciNet
  3. B. Schweizer and A. Sklar, “Statistical metric spaces,” Pacific Journal of Mathematics, vol. 10, pp. 313–334, 1960. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. A. N. Šerstnev, “On the motion of a random normed space,” Doklady Akademii Nauk SSSR, vol. 149, no. 2, pp. 280–283, 1963, English translation in Soviet Mathematics. Doklady, vol. 4, pp. 388–390, 1963. View at Google Scholar
  5. C. Alsina, B. Schweizer, and A. Sklar, “On the definition of a probabilistic normed space,” Aequationes Mathematicae, vol. 46, no. 1-2, pp. 91–98, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. C. Alsina, B. Schweizer, and A. Sklar, “Continuity properties of probabilistic norms,” Journal of Mathematical Analysis and Applications, vol. 208, no. 2, pp. 446–452, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. S. M. Ulam, Problems in Modern Mathematics, Science editions, John Wiley & Sons, New York, NY, USA, 1964, chapter VI, some questions in Analysis. View at Zentralblatt MATH · View at MathSciNet
  8. D. H. Hyers, “On the stability of the linear functional equation,” Proceedings of the National Academy of Sciences of the United States of America, vol. 27, pp. 222–224, 1941. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. T. Aoki, “On the stability of the linear transformation in Banach spaces,” Journal of the Mathematical Society of Japan, vol. 2, pp. 64–66, 1950. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. Th. M. Rassias, “On the stability of the linear mapping in Banach spaces,” Proceedings of the American Mathematical Society, vol. 72, no. 2, pp. 297–300, 1978. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. P. Găvruţa, “A generalization of the Hyers-Ulam-Rassias stability of approximately additive mappings,” Journal of Mathematical Analysis and Applications, vol. 184, no. 3, pp. 431–436, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. C. Baak and M. S. Moslehian, “On the stability of J-homomorphisms,” Nonlinear Analysis: Theory, Methods & Applications, vol. 63, no. 1, pp. 42–48, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. S. Czerwik, Functional Equations and Inequalities in Several Variables, World Scientific, River Edge, NJ, USA, 2002. View at MathSciNet
  14. R. Farrokhzad and S. A. R. Hosseinioun, “Perturbations of Jordan higher derivations in Banach ternary algebras: an alternative fixed point approach,” International Journal of Nonlinear Analysis and Applications, vol. 1, no. 1, pp. 42–53, 2010. View at Google Scholar
  15. N. Ghobadipour and C. Park, “Cubic-quartic functional equations in fuzzy normed spaces,” International Journal of Nonlinear Analysis and Applications, vol. 1, no. 1, pp. 12–21, 2010. View at Google Scholar
  16. D. H. Hyers, G. Isac, and Th. M. Rassias, Stability of Functional Equations in Several Variables, vol. 34 of Progress in Nonlinear Differential Equations and Their Applications, Birkhäuser, Boston, Mass, USA, 1998. View at MathSciNet
  17. S.-M. Jung, Hyers-Ulam-Rassias Stability of Functional Equations in Mathematical Analysis, Hadronic Press, Palm Harbor, Fla, USA, 2001. View at MathSciNet
  18. H. Khodaei and Th. M. Rassias, “Approximately generalized additive functions in several variables,” International Journal of Nonlinear Analysis and Applications, vol. 1, no. 1, pp. 22–41, 2010. View at Google Scholar
  19. M. Eshaghi Gordji and M. B. Savadkouhi, “Stability of mixed type cubic and quartic functional equations in random normed spaces,” Journal of Inequalities and Applications, vol. 2009, Article ID 527462, 9 pages, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. M. Eshaghi Gordji, M. B. Savadkouhi, and C. Park, “Quadratic-quartic functional equations in RN-spaces,” Journal of Inequalities and Applications, vol. 2009, Article ID 868423, 14 pages, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. M. Eshaghi Gordji, J. M. Rassias, and M. B. Savadkouhi, “Approximation of the quadratic and cubic functional equations in RN-spaces,” European Journal of Pure and Applied Mathematics, vol. 2, no. 4, pp. 494–507, 2009. View at Google Scholar · View at MathSciNet
  22. A. Ghaffari, A. Alinejad, and M. E. Gordji, “On the stability of general cubic-quartic functional equations in Menger probabilistic normed spaces,” Journal of Mathematical Physics, vol. 50, no. 12, Article ID 123301, 7 pages, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  23. S. Shakeri, R. Saadati, Gh. Sadeghi, and S. M. Vaezpour, “Stability of the cubic functional equation in menger probabilistic normed spaces,” Journal of Applied Sciences, vol. 9, no. 9, pp. 1795–1797, 2009. View at Publisher · View at Google Scholar